Have just started taking cymbalta for fibro wondering if anyone else is taking this and how effective it is have only been taking it for a week but have nausea all day wondering if this will pass am only taking 30mg per day when i take it seems to make the back of my mouth very dry making it hard to swollow this feeling only lasts for a few minutes am coming off of lyrica as it was not helping at all

8 Replies

  • I must admit I'm not familiar with that drug What kind of base elements are in it?

  • Duloxeteen

  • I do not have any first hand knowledge of cymbalta use myself. A friend takes it (for Osteo arthritis)...she says she has never had nausea. Just a thought, ask pharmacist if you should eat it not eat prior to taking it...may help negate naseau or taking it at bedtime vs mirning. I dont know, but do ask...may find solution to naseau. Also, from a few sources online I have noted, over the years,...just speculation (as lots if Fibro info remains speculative, as so, for now) often many of FMS patients have said the the they are sensitive to medicines. Personally, any medicine that 'may' cause nausea for me...likely does. Nothing concrete or conclusive for you here...but I'm really interested to hear how it results for you in reference to change from Lyrica to cymbalts fir you. I am using lyrica. I know it helps a little (better than nothing) but not good enough for being life affecting in positive manner to improve quality very much... Which I would prefer... Of course. If you are comfortable with it, would you let me know how it goes for you once you have been taking it long enough to make a conclusive decision? I know it would only be your opinion but personally, would be very interested to hear about it, so as to consider the change for myself, possibly, one day in the future. Thank you and I wish you well with your choice to continue to seek out solution for yourself!


  • I take both and a few other things !! Ha ha a lot of other things for one thing or another. Yes I have some nausea but neither of those caused it. However they did give me heartburn. Good luck with both. Adding and taking away! I wish I could!!! I feel like a pharmacy!

  • Hi, I am on this, the other name is duloxetine. I really get on well with this drug, it really helps. However, had horrendous experience 1st time and had to come off it as my vblood pressure was sky high, so keep eye on that. Came off cold turkey as consequence and was just as bad as going on it. So the next time, out of desperation as everything else makes me pile on the weight and/or don't work, so I TOLD MY GP, that I wanted to go on it slowly, and increase at rate I was able to control. So started on 10mg or 20mg for few weeks and only increased by 10mg each time, when I got used to it. So it took about 3-4months, a long time I know, but that way I could cope with it. Usually, the full dose is 60mg for FM. Also, my BP was OK doing it this way. The side effects are horrible, but mine lasted the 1st time for a month, although that was at 60mg. So, if you can cope, the side effects should pass. I truly hope that this is the drug for you. I too tried Lyrica and it didn't help. The side effect of this one was that I lost weight. Also I take my an hour or 2 before bed, which i found is best especially if it causes you to get hot flush, although those have gone now I take HRT patch.

    Good luck.


  • I have never taken this medication myself but I want to genuinely wish you all the best of luck with it. Please take care of yourself and if this persist or gets any worse I would discuss it with your GP?

    All my hopes and dreams for you


  • Hi I am on this med , started 2-3 months ago and finding it great, have the dry mouth though and drink all day. Wishing you well

  • Am nearly off the Lyrica just taking 75mg at night it hasn't made any difference to pain level so it looks as though lyrica for the last 18 months has not worked for me have only been on the cymbalta for a week and a half am hoping this works as have tried everything else have found that stiffness and pain doesn't appear to be as bad as its been so keeping my fingers crossed that this is working and it just not that atm I am feeling better than normal yeh and can sure use the side effect of loosing weight 😀 Will drop off the Lyrica in a week all together and hopefully the cymbalta will take over am only taking 30 mg atm think I will take this slow let my body get used to it before trying to up the dose to 60 mg if need be I will definitely keep an eye on my bp atm doesn't seem to be a problem but I suppose time will tell as far as the nausea it has nearly gone just feel a little seedy on and off but is heaps better than it was thanks all for the info and best wishes 😀

You may also like...